Tornadoes · United States · Mississippi · 2026

EF1 tornado, Ora to Hot Coffee, Mississippi, February 15, 2026

From Ora to Hot Coffee, this EF1 tornado ran 0.6 miles across Covington County on February 15, 2026, touching down at 1:11 AM CST and reaching 75 yards wide. It killed nobody.

Preliminary. This is NWS JAN's damage survey, filed in the Damage Assessment Toolkit as Salem Tornado. The rating, the path and the casualties are the survey's and can change while it is revised. The Storm Prediction Center compiles the official record of 2026 from these surveys and publishes it in the spring of 2027; this page moves to that tornado's permanent address when it does.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The survey

Rating, as surveyed
EF1, preliminary
Date
February 15, 2026
Touchdown
1:11 AM CST (07:11 UTC)
Lifted
1:12 AM CST (07:12 UTC)
On the ground
1 minutes
Path length
0.6 miles (0.9 km)
Path width
75 yards (69 m)
Deaths
0
Injuries
0
County
Covington County
Touchdown point
31.705, -89.548
Lift-off point
31.708, -89.539
Highest wind the damage implies
95 mph
Surveyed by
NWS JAN
The office's name for it
Salem Tornado
Survey last edited
February 18, 2026
Record number
None yet. SPC numbers 2026 in the spring of 2027.

What the survey found

This very brief tornado damaged three chicken houses along Gaylons Drive. It also uprooted trees and caused other minor tree damage. The tornado lifted before reaching Salem School Road.

Written by NWS JAN in the NWS Damage Assessment Toolkit. A survey is revised as better evidence arrives.

The damage survey

8 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A QLCS evolved within a strongly sheared environment to produce multiple tornadoes across south central Mississippi. The most prominent feature was the northern bookend vortex of the line. The line also produced wind damage.

This very brief tornado damaged three chicken houses along Gaylons Drive. It also uprooted trees and caused other minor tree damage. The tornado lifted before reaching Salem School Road.

This very brief tornado resulted in minor tree damage south of Taylorsville as it tracked across Charlie Red Drive and Ben Stroud Road.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at Feb 15, 12:50 AM CST, 21 minutes earlier. Its key messages:

  • A line of thunderstorms will move across the region late this evening into early Sunday morning.
  • There is a marginal to slight risk for severe storms over portions of Central and South Mississippi and Northeast Louisiana.
  • Temperatures will remain above normal through next week.
Area forecast discussion, Feb 15, 12:50 AM CST, 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1250 AM CST Sun Feb 15 2026

...New AVIATION...

.KEY MESSAGES...

  - A line of thunderstorms will move across the region late this
    evening into early Sunday morning.

  - There is a marginal to slight risk for severe storms over
    portions of Central and South Mississippi and Northeast
    Louisiana.

  - Temperatures will remain above normal through next week.

&&

.MESOSCALE UPDATE...
Issued at 752 PM CST Sat Feb 14 2026

Rest of this evening...

Water vapor imagery indicates upper low over the Red River Valley
that is progged to swing eastward and help a stout surface low
and frontal system to sweep across the area tonight. A robust
squall line is ongoing in the ArkLaTex and should move into the
western portions of the area just before 10PM. With the highly
sheared and weak unstable environment (HSLC or high shear/low
CAPE), combined with strong ascent, these environments typically
support QLCS that are efficient at damaging wind gusts and
mesovortex production. With nearly 40-50kts southwesterly low-
level mean bulk shear and 300-400 m2/s2 storm relative helicity
(SRH), east-northeast orthogonal motion in north-south oriented
bowing segments will be most favorable. This potential wanes
further to the east-southeast, but a faster propagation and such
strong shear will usually overcome some of the lacking
thermo features. A tornado watch was issued through 2AM for areas
along and west of the Interstate 55 corridor and along the
Interstate 20 corridor in MS and into northeast LA. There will
likely be potential for additional watches and those will be
assessed into the overnight hours.

The "Slight" risk area (Level 2 out of 5) has been adjusted
further eastward into the Pine Belt and Interstate 59 corridor to
account for this faster propagation. In addition, HWO graphics
were adjusted to account for earlier onset time from 9PM to 1AM in
the west, midnight to 3AM in central MS and Interstate 55 corridor
and 2AM to 6AM in Interstate 59 to Highway 45 corridors. Flash
flooding doesn't remain a concern as antecedent conditions aren't
supportive. Brief heavy downpours will accompany these severe
storms. Even though the severe storm threat will have ended, there
is still some concern that a sting jet like feature tied to the
surface low may develop into Sunday morning over the Delta and north
of I-20. If this feature occurs, there could be gusts in excess of
40 mph. Recent runs of the HRRR still indicate that potential, so
something to watch. Updates were shipped out earlier. /DC/

&&

.DISCUSSION...
Issued at 258 PM CST Sat Feb 14 2026

Through Sunday: A vigorous shortwave trough is crossing the
Southern Plains today, and it will continue to track quickly
eastward across the Lower Mississippi Valley region tonight in
the progressive upper level pattern. A low pressure system
associated with the trough will bring a squall line across the
forecast area later tonight with threats continuing to be mostly
focused on areas south of the I-20 corridor. Given the highly
sheared and weakly unstable environment with strong forcing,
damaging wind gusts will be the primary threat along with a few
brief tornadoes.

Both the "Slight" risk and "Marginal" risk areas (Level 2 out of
5) have remained about the same since early this morning, and no
model guidance today suggests anything different Brief heavy
downpours will also accompany the storms tonight but considering
the antecedent condition of the soils and the progressive nature
of the event, flash flooding is not a concern. Even though the
severe storm threat will have ended, there is still some concern
that a sting jet like feature tied to the surface low may develop
into Sunday morning over the Delta and north of I-20. If this
feature occurs, there could be gusts in excess of 40 mph.

The light rain will gradually taper off from the west Sunday as
the upper level low shifts east of Mississippi but it will take
until the evening before the precipitation ends over our eastern
most zones. Despite the slightly cooler temperatures associated
with low pressure system moving across our CWA, temperatures will
remain above normal Sunday. /22/EC/

Next week...

In the wake of the low this weekend, weather will be quiet under
reinforced ridging. Above normal temperatures will be maintained
with highs in the upper 70s, even low 80s by late week and lows in
the 50s. The ridge begins to flatten and break down late next week
ahead of our next shortwave and cold front, which will bring a
return of rain chances by next weekend. Instability with this system
looks questionable at this time, but there remains a bit of
disagreement in the guidance and the overall wavy pattern bears
watching./SAS/

&&

.AVIATION...
(06Z TAFS)
Issued at 1249 AM CST Sun Feb 15 2026

MVFR ceilings are moving in across most TAF sites preceding a
convective squall line currently sweeping from west to east
across the area overnight. Timing is near current through
15/08Z in Interstate 55 corridor at HKS, JAN and 15/09-11Z at
HBG, PIB and MEI. Some low-level wind shear and frequent gusts in
excess of 40 to 50mph cannot be ruled out at TAF site with more
robust convection. Winds will gradually shift westerly then
northerly in the wake of the low pressure in northwest TAF sites.
There may be a brief improvement in ceilings but this will be
short lived as MVFR stratus will build down to IFR to LIFR in
north to east TAF sites (i.e. GWO, GTR, MEI) with accompanying
light rain showers. Lastly, some brief gusts in excess of 40mph
not tied to the storms may be possible between 15/12-18Z Sunday
from the Delta and potentially further east. There will be gradual
improvement to VFR ceilings after 16/01-02Z Monday, while slower
improvements at HBG and PIB until 16/04-06Z near the end of the
06Z TAF cycle. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       66  48  69  50 /  90   0   0   0
Meridian      66  48  69  48 /  90  10   0   0
Vicksburg     67  48  68  49 /  90   0   0   0
Hattiesburg   72  51  73  49 /  60   0   0   0
Natchez       70  49  72  50 /  50   0   0   0
Greenville    62  46  64  49 /  90   0   0   0
Greenwood     64  46  68  50 /  80   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DC/22/EC/SAS

In the hours before

Special weather statement, Feb 14, 9:44 PM CST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
944 PM CST Sat Feb 14 2026

LAZ023-024-150445-
Catahoula LA-Franklin LA-
944 PM CST Sat Feb 14 2026

...STRONG THUNDERSTORMS WILL IMPACT CATAHOULA AND FRANKLIN PARISHES
THROUGH 1045 PM CST...

At 944 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarks to 7 miles southwest of Walters.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Sherwood, Aimwell, Archie, Rosefield, and Manifest around 950 PM
  CST.
  Enterprise around 955 PM CST.
  Jonesville, Harrisonburg, and Wallace Ridge around 1000 PM CST.
  Jigger around 1010 PM CST.
  Wisner, Sicily Island, and Gilbert around 1015 PM CST.
  Lee Bayou around 1025 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for northeastern
Louisiana.

&&

LAT...LON 3193 9201 3193 9190 3213 9189 3224 9152
      3200 9150 3187 9158 3173 9154 3174 9168
      3163 9171 3163 9181 3149 9181 3144 9172
      3150 9185 3142 9185 3139 9178 3136 9186
      3128 9182 3130 9193 3123 9192 3122 9198
TIME...MOT...LOC 0344Z 257DEG 33KT 3199 9208 3150 9210

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, Feb 14, 11:43 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
1143 PM CST Sat Feb 14 2026

MSZ048-054-150645-
Copiah MS-Hinds MS-
1143 PM CST Sat Feb 14 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HINDS AND COPIAH
COUNTIES THROUGH 1245 AM CST...

At 1143 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hermanville to near New Hope. Movement was
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Utica, Carpenter, Allen, and Barlow around 1150 PM CST.
  Dentville around 1155 PM CST.
  Glancy around 1200 AM CST.
  Dry Grove around 1205 AM CST.
  Crystal Springs, Hazlehurst, Raymond, Wesson, Beauregard,
  Martinsville, and Gallman around 1210 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for central, south
central and southwestern Mississippi. A Tornado Watch also remains in
effect until 500 AM CST for south central and central Mississippi.

&&

LAT...LON 3170 9073 3184 9073 3184 9072 3208 9072
      3225 9042 3182 9014 3180 9015 3179 9012
      3177 9011 3177 9013 3175 9012 3172 9023
      3170 9028
TIME...MOT...LOC 0543Z 236DEG 40KT 3201 9077 3156 9076

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, Feb 15, 12:33 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
1233 AM CST Sun Feb 15 2026

MSZ048-049-054-055-063-150700-
Lawrence MS-Copiah MS-Hinds MS-Rankin MS-Simpson MS-
1233 AM CST Sun Feb 15 2026

...STRONG THUNDERSTORMS WILL IMPACT RANKIN...SIMPSON...LAWRENCE...
SOUTHEASTERN HINDS AND EASTERN COPIAH COUNTIES THROUGH 100 AM CST...

At 1233 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Raymond to near Oma. Movement was
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Jackson, Byram, Terry, Georgetown, Hopewell, Whites, Rockport, and
  Union around 1240 AM CST.
  Richland, Florence, Shivers, and Harrisville around 1245 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for central
Mississippi. A Tornado Watch also remains in effect until 500 AM CST
for south central and central Mississippi.

&&

LAT...LON 3135 9011 3135 9024 3172 9024 3173 9022
      3224 9045 3240 9024 3240 9007 3244 9007
      3248 9002 3251 8993 3258 8986 3259 8979
      3236 8973 3205 8973 3204 8966 3191 8965
      3176 8997 3139 8996 3140 9004 3133 9006
TIME...MOT...LOC 0633Z 230DEG 35KT 3220 9039 3174 9018

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Jackson, MS (KJAN), 00:00Z

7.2 hours before the tornado, 85 km from the path. February 15, 2026.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2026-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1 joules per kilogram, CIN -32, lifted condensation level 1035 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jackson, MS at 00:00Z on 2026-02-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 154 square meters per square second, 0 to 6 km bulk shear 66 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-32 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
66 kt
0-1 km bulk shear
19 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.4 K/km

Open this sounding in Storm Lab

The surface observations

Pine Belt Regional Awos (PIB), 33 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Jackson/Brandon,MS radar (KDGX), 76 km away, was scanning. The volume nearest the touchdown began at 07:10 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2026 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are

The other tornadoes of February 15, 2026

14 more have been surveyed in the United States that day, so far.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
February 1512:01 AM CSTEF1Ascension Parish, LA15.3150
February 1512:02 AM CSTEF1Lincoln, MS2.3200
February 1512:06 AM CSTEF1Ascension Parish, LA18.0200
February 1512:10 AM CSTEF1Lincoln, MS7.0250
February 1512:22 AM CSTEF1Lawrence, MS3.9200
February 1512:27 AM CSTEF0Lawrence, MS2.0200
February 1512:32 AM CSTEF1Jefferson Davis, MS3.8350
February 1512:38 AM CSTEF1Jefferson Davis, MS5.9200
February 1512:42 AM CSTEF1Tangipahoa Parish, LA9.375
February 1512:45 AM CSTEF0Washington Parish, LA11.8125
February 1512:45 AM CSTEF0Lafourche Parish, LA7.750
February 1512:47 AM CSTEF1Jefferson Davis, MS2.1150
February 151:24 AM CSTEF0Covington, MS0.325
February 151:32 AM CSTEF0Pearl River, MS2.870

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. A survey can be revised, so the rating, the path and the casualties can all still change.

Sources

NWS Damage Assessment Toolkit, the record the survey teams file from the damage, and NOAA Storm Prediction Center storm reports. Neither is the official database for 2026, which SPC publishes in the spring of 2027.